|Lamotrigine (Photo credit: Divine Harvester)|
Now I know that I may have been mistaken. Until just now I did not study the side-effects of Lamotrigine (traded as Lamactil). Just a few minutes ago I responded to a question about Lamotrigine and insomnia, "Have you found anything that helps with the difficulty even falling asleep when you are taking Lamictal. I have been on this for about 10 years now and have super trouble with sleeping."
To try to help find an answer to this question I searched the web and came across some possibly useful advice. This was to think about taking more of the AED in the morning and less in the evening, and I have read of one person who took their entire dosage in the morning, with a resulting reduction of insomnia.
I cannot speak to the quality of the advice - I don't have epilepsy and I have never taken Lamotrigine. So before changing drug regime I would ask your doctor before changing any routine.
That said I do know for a fact that on the night of my daughter's death she had trouble sleeping. I know this because the last thing she did was watch a film, "P.S. I Love You." And because I know computers I know the probable early morning moment she stopped watching the film.
Do not misunderstand me. I am not saying Insomnia is going to cause SUDEP. I have only one instance to go by. But my advice if you are having trouble sleeping and your are taking a drug with insomnia as one of its side-effects - then I would strongly advise you asking your doctor if you should take more AED in the morning and less in the evening.